Alert archive / Colorado / Flash Flood Warnings in 2016

Flash Flood Warning 27, NWS Goodland, KS

June 29, 2016Cheyenne County, Colorado

NWS Goodland, KS issued this flash flood warning at Jun 29, 2016, 9:39 PM MDT for Cheyenne County, Colorado. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 29, 2016, 9:39 PM MDT (03:39 UTC)
Expired
Jun 30, 2016, 12:30 AM MDT
In force
3 hr
Issued by
NWS Goodland, KS
Area
Storm-based polygon
Flood severity
None

County Cheyenne County, CO

The radar

The Goodland radar (KGLD), 89 km from the middle of the area, began a volume at 03:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Denver, CO (KDEN), launched 00:00Z, 3.7 hours before the alert went out and 134 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 00:00Z on 2016-06-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 24 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 00:00Z on 2016-06-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -4 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
24 J/kg
Mixed-layer CIN
-154 J/kg
Mixed-layer LCL
2873 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
-4 m²/s²
0-3 km storm-relative helicity
87 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

926 
WGUS53 KGLD 300339
FFWGLD
COC017-300630-
/O.NEW.KGLD.FF.W.0027.160630T0339Z-160630T0630Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE GOODLAND KS
939 PM MDT WED JUN 29 2016

THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  EASTERN CHEYENNE COUNTY IN EAST CENTRAL COLORADO...

* UNTIL 1230 AM MDT

* AT 937 PM MDT...DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING
  HEAVY RAIN ACROSS THE WARNED AREA. FLASH FLOODING IS EXPECTED TO
  BEGIN SHORTLY.  WHILE ONLY AN INCH TO AN INCH AND A HALF HAS
  ALREADY FALLEN...THIS AREA RECEIVED HEAVY RAINFALL YESTERDAY AND
  IS MORE SUSCEPTIBLE TO FLASH FLOODING.

* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  CHEYENNE WELLS AND FIRSTVIEW. 

THIS INCLUDES HIGHWAY 385 BETWEEN MILE MARKERS 136 AND 159.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

TURN AROUND...DON'T DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNED AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY.

&&

LAT...LON 3887 10279 3896 10255 3897 10243 3893 10230
      3875 10214 3862 10208 3861 10253

$$

LUNDQUIST
2 follow-up statements
992 
WGUS73 KGLD 300456
FFSGLD

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
1056 PM MDT WED JUN 29 2016

COC017-300630-
/O.CON.KGLD.FF.W.0027.000000T0000Z-160630T0630Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CHEYENNE CO-
1056 PM MDT WED JUN 29 2016

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1230 AM MDT FOR
EASTERN CHEYENNE COUNTY IN EAST CENTRAL COLORADO...

AT 1056 PM MDT...DOPPLER RADAR INDICATED HEAVY RAIN HAD FALLEN
ACROSS THE WARNED AREA. UP TO TWO INCHES OF RAIN HAVE ALREADY
FALLEN. FLASH FLOODING IS EXPECTED TO BEGIN SHORTLY.

SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
CHEYENNE WELLS AND FIRSTVIEW. 

THIS INCLUDES HIGHWAY 385 BETWEEN MILE MARKERS 136 AND 159.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

TURN AROUND...DON'T DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNED AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY.

&&

LAT...LON 3887 10279 3896 10255 3897 10243 3893 10230
      3875 10214 3862 10208 3861 10253

$$

LUNDQUIST
540 
WGUS73 KGLD 300551
FFSGLD

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
1151 PM MDT WED JUN 29 2016

COC017-300601-
/O.CAN.KGLD.FF.W.0027.000000T0000Z-160630T0630Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CHEYENNE CO-
1151 PM MDT WED JUN 29 2016

...THE FLASH FLOOD WARNING FOR EASTERN CHEYENNE COUNTY IN EAST
CENTRAL COLORADO IS CANCELLED...

THE HEAVY RAIN HAS ENDED. FLOODING IS NO LONGER EXPECTED TO POSE A
THREAT. PLEASE CONTINUE TO HEED ANY REMAINING ROAD CLOSURES.

LAT...LON 3887 10279 3896 10255 3897 10243 3893 10230
      3875 10214 3862 10208 3861 10253

$$

TL

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Goodland, KS wrote its last area forecast discussion before this flash flood warning went out at Jun 29, 5:14 PM MDT, 4 hours 25 minutes earlier.

Area forecast discussion, Jun 29, 5:14 PM MDT, 4 hours 25 minutes before
Area Forecast Discussion
National Weather Service Goodland KS
514 PM MDT WED JUN 29 2016

.SHORT TERM...(This evening through Thursday)
Issued at 157 PM MDT Wed Jun 29 2016

As of 3 PM CDT/2 PM MDT, skies across the Tri-State Region are
mostly clear. A few cumulus clouds have recently developed over east
Colorado and extreme northwest Kansas. Temperatures are in the mid
to upper 80s for most locations. Winds are generally less than 10
mph for most locations. However, south winds are beginning to pick
up to 10-15 mph, gusting to 20 mph. At the surface, an area of low
pressure was located along the Colorado Front Range. A weak
front/remnant outflow boundary is located across eastern Colorado.
Aloft, a shortwave trough is moving across Colorado. Thunderstorms
have developed over the Rockies ahead of this trough.

For this evening and tonight, am expecting another round of strong
to severe thunderstorms to move across the region. High resolution
guidance, while varying somewhat amongst each piece of guidance,
suggest that storms develop this afternoon over eastern Colorado and
Wyoming. Then, as the evening progresses, storms should coalesce
into another complex or two, spreading southeast across the Tri-
State Region. Storms should exit the region after midnight. Overall,
am not anticipating quite the storm intensity as last night as the
atmosphere has been worked over some. Current mesoanalysis does
indicate SBCAPE up to 2500 J/KG in some locations but a cap
persists. When the cap breaks, strong/severe thunderstorms should
quickly develop. In addition, strong shear remains (0-6 KM Bulk
Shear is 40-50 kts). Therefore, anticipating the primary threat with
these storms to be damaging winds once again. Any initial
development will be capable of large hail, very large possible.
Further, recent heavy rains have saturated the soils for some
locations. These locations, if they receive additional heavy rain
from thunderstorms, would be prone to flash flooding tonight. Was
not confident enough to issue a flash flood watch at this time due
to some disagreement in guidance with regards to the movement of
this complex.

For tomorrow, a cold front should push south across the region. As a
result of the front and likely extensive cloud cover, cooler
temperatures are forecast. Instability parameters remain favorable
for some strong/severe thunderstorms, particularly later in the
afternoon hours. Thinking the highest chances for thunderstorms (in
the afternoon) will be along/west of a line from Benkelman, Nebraska
to Tribune, Kansas. Large hail and damaging winds will be possible.
Winds aloft should weaken so slower storm movement appears likely.
In addition, precipitable water content increases. Therefore, heavy
rain and flash flooding may become an issue.

.LONG TERM...(Thursday night through Wednesday)
Issued at 303 PM MDT Wed Jun 29 2016

Forecast issues will continue to be the threat of thunderstorms,
severe weather, and heavy rainfall...especially into the
beginning of the weekend. Satellite showing showing an amplified
pattern from the eastern Pacific into North America. Upper ridge
is currently near the four corners region with subtropical working
its way around western side of this ridge.

At mid levels...The Canadian/Gfs/Ecmwf were doing the best with the
Nam and Sref starting out the worst. The Canadian and gfs did the
best on the low level thermal field.

Thursday night...numerous shortwave troughs shown. Models appear to
not show a lot of lift until the later half of the night when a
stronger and negatively tilted shortwave trough approaches the area.
Initially most of the precipitation looks to be in the southwest
half with a gradual increase in the last half of the night. Some
severe possible with probably a greater threat for heavy rainfall
due to above normal Pwats.

Friday/Friday night...Negatively tilted mid/upper level trough will
move slowly toward the area during the day with two different
shortwave troughs moving through. One will be early and is the one
that begins to affect the area late Thursday night and will move
northeast through the day. A second shortwave trough moves in from
the southwest in the afternoon. The lift is actually the strongest
during the night, with the highest pops of this period, as the
entire upper trough moves in closer to the area. Right rear quadrant
of jet moves across during the afternoon and evening. There may be a
brief break somewhere in their during the day however that will be
hard to time.

Will have high chance to likely pops in during the day and likely
during the night. It may be more embedded thunderstorms in the
showers in the morning with more instability and thunderstorms
present in the afternoon and night. With a cooler air mass and lots
of cloud cover, instability will not be very high. Could not rule
out an isolated severe storm but do not expect widespread severe
weather.

The main threat will be heavy rainfall. Pwats remain near or a
little above 1.5 through the entire period which is near 2 standard
deviations above normal. Storm motions increase through the day but
heavy rainfall still appears to be another good bet.

Looks like temperatures will have a hard time climbing this day with
cloud cover, ongoing rainfall, and low level upslope.

Saturday...the day starts with a complex mid level trough over the
forecast area. It appears it slowly moves across the area and then
stalls/deepens on top of our area as another shortwave trough comes
down the west side of the trough. The models appear to start to try
to close off a circulation at 700 mb. Also it appears that a front
is near to just southeast of the area. Pwats actually increase into
the 1.5 to 2 inch range. It appears that heavy rainfall will be the
main threat. However, with a mid level center parked over the area,
it could set the stage for low top supercells and landspouts.

Saturday night through Wednesday...Continued active period looks to
continue. In general the models are the same with the mid level
ridge getting suppressed much further south and weak troughing along
the west coast of North America. Numerous shortwave troughs are
embedded within this flow as one would expect the models are having
trouble handling them and do differ on the details of speed and
amplitude.

Models/Wpc manual progs show synoptic boundaries in and near the
area through the whole period. However, given the flow pattern and
shortwave troughs aloft, models will probably handle these well at
this distance. And that is not even accounting for the mesoscale
affects of repeated bouts of thunderstorms.

The extended blend provided higher pops on saturday night then
steadily decreases pops and has only spotty slight chance to low
chance pops for the rest of the period. This looks reasonable
considering the model differences and uncertainties in such a
complex pattern. However, definitely will be possible for pops to
end up being higher. Warmer trend looks to be store, and also
appears to be reasonable.

&&

.AVIATION...(For the 00Z TAFS through 00Z Thursday evening)
Issued at 507 PM MDT Wed Jun 29 2016

VFR conditions expected for the TAFs. Another round of strong to
severe storms will impact the TAF sites tonight. Main threat with
these storms will be damaging winds, however large hail is
possible with these storms along with heavy rainfall. KGLD will
be impacted first followed by KMCK. The storm activity will be
south of the sites not long after 6z, possibly sooner if the
storms move faster than expected.

&&

.GLD Watches/Warnings/Advisories...
KS...NONE.
CO...NONE.
NE...NONE.
&&

SHORT TERM...RRH
LONG TERM...BULLER
AVIATION...JTL
Hazardous weather outlook, Jun 29, 10:30 AM MDT, 11 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GOODLAND KS
1030 AM MDT WED JUN 29 2016

COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-301630-
YUMA COUNTY-KIT CARSON COUNTY-CHEYENNE COUNTY-CHEYENNE-RAWLINS-
DECATUR-NORTON-SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-
GREELEY-WICHITA-DUNDY-HITCHCOCK-RED WILLOW-
1030 AM MDT WED JUN 29 2016 /1130 AM CDT WED JUN 29 2016/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL COLORADO...
EXTREME SOUTHWEST NEBRASKA AND NORTHWEST KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

THUNDERSTORMS ARE EXPECTED TO MOVE INTO THE REGION FROM THE
NORTHWEST THIS EVENING. DAMAGING STRAIGHT LINE WINDS WILL BE THE
PRIMARY THREAT. LARGE HAIL AND FLASH FLOODING ARE ALSO POSSIBLE.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...

AN ACTIVE WEATHER PATTERN WILL CONTINUE FOR MUCH OF THE PERIOD
WITH SEVERE WEATHER AND LOCALLY HEAVY RAINFALL POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED.

In the hours before

Special weather statement, Jun 29, 8:48 PM MDT, 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
848 PM MDT WED JUN 29 2016

COZ092-300330-
CHEYENNE COUNTY CO-
848 PM MDT WED JUN 29 2016

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL CHEYENNE COUNTY IN EAST
CENTRAL COLORADO UNTIL 930 PM MDT...

AT 848 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8
MILES SOUTHWEST OF CHEYENNE WELLS...MOVING SOUTHEAST AT 45 MPH.

HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
CHEYENNE WELLS AND FIRSTVIEW.

THIS INCLUDES HIGHWAY 385 BETWEEN MILE MARKERS 136 AND 160.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT MDT FOR
EAST CENTRAL COLORADO.

LAT...LON 3892 10276 3897 10230 3862 10221 3861 10261
TIME...MOT...LOC 0248Z 333DEG 38KT 3871 10242

JN
Special weather statement, Jun 29, 8:55 PM MDT, 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
855 PM MDT WED JUN 29 2016

KSZ013-027-028-300345-
WALLACE KS-LOGAN KS-SHERMAN KS-
855 PM MDT WED JUN 29 2016

...SPECIAL WEATHER STATEMENT...

AT 855 PM MDT/955 PM CDT/...DOPPLER RADAR WAS TRACKING A STRONG
THUNDERSTORM 11 MILES SOUTH OF GOODLAND...MOVING SOUTHEAST AT 40 MPH.

WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH THIS STORM.

THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF NORTHEASTERN
WALLACE...NORTHWESTERN LOGAN AND SOUTHEASTERN SHERMAN COUNTIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT MDT/100
AM CDT/ FOR WEST CENTRAL AND NORTHWESTERN KANSAS.

LAT...LON 3899 10167 3922 10178 3928 10157 3919 10139
      3914 10139 3913 10130 3910 10123 3899 10141
TIME...MOT...LOC 0255Z 330DEG 33KT 3920 10163

JN
Special weather statement, Jun 29, 9:03 PM MDT, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
903 PM MDT WED JUN 29 2016

COZ090-NEZ079-300315-
YUMA COUNTY CO-DUNDY NE-
903 PM MDT WED JUN 29 2016

...SPECIAL WEATHER STATEMENT...

AT 902 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 13
MILES NORTHEAST OF WRAY...MOVING SOUTHEAST AT 35 MPH.

WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
BENKELMAN...PARKS...ALVIN AND LAIRD.

THIS INCLUDES HIGHWAY 385 BETWEEN MILE MARKERS 254 AND 256.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT MDT FOR
NORTHEASTERN COLORADO...AND SOUTHWESTERN NEBRASKA.

LAT...LON 4035 10205 4035 10157 4034 10143 4002 10148
      4002 10205 4024 10227 4037 10205
TIME...MOT...LOC 0302Z 313DEG 31KT 4024 10207

JN
Special weather statement, Jun 29, 9:05 PM MDT, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
905 PM MDT WED JUN 29 2016

KSZ013-300345-
SHERMAN KS-
905 PM MDT WED JUN 29 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN SHERMAN COUNTY UNTIL
945 PM MDT...

AT 905 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 4
MILES SOUTHEAST OF RULETON...MOVING SOUTHEAST AT 35 MPH.

WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
GOODLAND...KANORADO AND RULETON.

THIS INCLUDES INTERSTATE 70 IN KANSAS BETWEEN MILE MARKERS 0 AND 21.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT MDT FOR
EAST CENTRAL COLORADO...AND NORTHWESTERN KANSAS.

LAT...LON 3947 10193 3929 10157 3921 10184 3933 10205
      3942 10205
TIME...MOT...LOC 0305Z 310DEG 32KT 3931 10182

JN
Special weather statement, Jun 29, 9:25 PM MDT, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
925 PM MDT WED JUN 29 2016

KSZ041-042-300415-
GREELEY KS-WICHITA KS-
925 PM MDT WED JUN 29 2016

...SIGNIFICANT WEATHER ADVISORY FOR GREELEY AND SOUTHWESTERN WICHITA
COUNTIES UNTIL 1015 PM MDT/1115 PM CDT/...

AT 924 PM MDT/1024 PM CDT/...DOPPLER RADAR WAS TRACKING A STRONG
THUNDERSTORM 4 MILES NORTHEAST OF TOWNER...OR 14 MILES WEST OF
TRIBUNE...MOVING SOUTHEAST AT 35 MPH.

HALF INCH HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
TRIBUNE AND HORACE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT MDT/100
AM CDT/ FOR EAST CENTRAL COLORADO...AND WEST CENTRAL KANSAS.

LAT...LON 3861 10205 3868 10199 3867 10166 3840 10151
      3826 10154 3826 10204
TIME...MOT...LOC 0324Z 313DEG 30KT 3851 10202

JN
Special weather statement, Jun 29, 9:30 PM MDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
930 PM MDT WED JUN 29 2016

KSZ001-002-NEZ079-080-300415-
CHEYENNE KS-RAWLINS KS-DUNDY NE-HITCHCOCK NE-
930 PM MDT WED JUN 29 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN RAWLINS AND
NORTHEASTERN CHEYENNE COUNTIES IN NORTHWESTERN KANSAS...SOUTHERN
DUNDY AND SOUTHWESTERN HITCHCOCK COUNTIES IN SOUTHWESTERN NEBRASKA
UNTIL 1015 PM MDT/1115 PM CDT/...

AT 930 PM MDT/1030 PM CDT/...DOPPLER RADAR WAS TRACKING A STRONG
THUNDERSTORM 5 MILES WEST OF BENKELMAN...MOVING SOUTHEAST AT 40 MPH.

WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
ATWOOD...BENKELMAN...BIRD CITY...MCDONALD...LUDELL...
WHEELER AND PARKS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT MDT/100
AM CDT/ FOR NORTHWESTERN KANSAS...AND SOUTHWESTERN NEBRASKA.

LAT...LON 4017 10199 4026 10145 3984 10094 3972 10171
TIME...MOT...LOC 0330Z 320DEG 35KT 4006 10165

JN

The office that day

Everything else NWS Goodland, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 29, 6:06 PM MDTSpecial Weather StatementGLDYuma39 min
Jun 29, 6:25 PM MDTSevere Thunderstorm WarningGLDKit Carson35 min
Jun 29, 6:39 PM MDTTornado WarningGLDKit Carson15 min
Jun 29, 6:50 PM MDTSevere Thunderstorm WarningGLDCheyenne, Kit Carson40 min
Jun 29, 6:57 PM MDTSevere Thunderstorm WarningGLDKit Carson48 min
Jun 29, 7:02 PM MDTSpecial Weather StatementGLDKit Carson43 min
Jun 29, 7:10 PM MDTSevere Thunderstorm WarningGLDKit Carson, Yuma50 min
Jun 29, 7:27 PM MDTSevere Thunderstorm WarningGLDCheyenne, Kit Carson15 min
Jun 29, 7:46 PM MDTSpecial Weather StatementGLDCheyenne59 min
Jun 29, 7:49 PM MDTSevere Thunderstorm WarningGLDKit Carson, Yuma41 min
Jun 29, 8:02 PM MDTSevere Thunderstorm WarningGLDKit Carson43 min
Jun 29, 8:15 PM MDTSpecial Weather StatementGLDYuma45 min
Jun 29, 8:48 PM MDTSpecial Weather StatementGLDCheyenne42 min
Jun 30, 1:46 PM MDTFlash Flood WatchGLDCheyenne, Kit Carson, Yuma10 hr

Nearby

Flash Flood Warnings in Colorado, 2016Every flash flood warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.